Alert archive / Kentucky / High Wind Warnings in 2024

High Wind Warning 2, NWS Louisville, KY

September 27, 202429 counties in Kentucky; 9 counties in Indiana

NWS Louisville, KY issued this high wind warning at Sep 27, 2024, 3:52 AM CDT for 29 counties in Kentucky; 9 counties in Indiana. It took effect at Sep 27, 2024, 9:00 AM CDT. It was in force for 6 hr. 56 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 27, 2024, 3:52 AM CDT (08:52 UTC)
In effect from
Sep 27, 2024, 9:00 AM CDT
Expired
Sep 27, 2024, 3:01 PM CDT
In force
6 hr
Issued by
NWS Louisville, KY
All 38 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 66 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 9:16 AM CDTNON-TSTM WND GST 546 W Lexington, KY
Sep 27, 9:50 AM CDTNON-TSTM WND DMG2 Ne Stamping Ground, KYTrees knocked down, barn, feeding shed, and other outbuildings damaged by non-thunderstorm winds.
Sep 27, 9:50 AM CDTNON-TSTM WND DMG3 Wsw Georgetown, KYTree down on Neel Lane in SW Georgetown, KY.
Sep 27, 9:55 AM CDTNON-TSTM WND GST 516 Ssw Lexington, KY
Sep 27, 10:00 AM CDTNON-TSTM WND DMGLancaster, KYMultiple trees down in Garrard County, relayed by dispatch.
Sep 27, 10:00 AM CDTNON-TSTM WND DMGLiberty, KYMultiple trees down in Casey County - relayed by dispatch.
Sep 27, 10:00 AM CDTNON-TSTM WND DMGStanford, KYMultiple trees down in Lincoln County - relayed by dispatch.
Sep 27, 10:20 AM CDTNON-TSTM WND GST 511 S Waco, KY
Sep 27, 10:30 AM CDTNON-TSTM WND DMG903 Lake Forest Parkway, KYLarge pine tree down.
Sep 27, 10:52 AM CDTNON-TSTM WND GST 615 W Lexington, KYASOS station KLEX Lexington.
Sep 27, 10:53 AM CDTNON-TSTM WND DMG1 Wnw Salem, INTree fell into a power pole causing it to snap. The power pole fell into a house.
Sep 27, 11:00 AM CDTNON-TSTM WND GST 503 Wsw Danville, KYMesonet station DANV Danville 3 SW.
Sep 27, 11:00 AM CDTNON-TSTM WND DMGNicholasville, KYMultiple trees down in Jessamine County, relayed by dispatch.
Sep 27, 11:00 AM CDTNON-TSTM WND DMGVersailles, KYMultiple trees down in Woodford County. Relayed by dispatch.
Sep 27, 11:05 AM CDTNON-TSTM WND GST 533 Nnw Winchester, KYMesonet station WNCH Winchester 3 NW.
Sep 27, 11:15 AM CDTNON-TSTM WND GST 532 S Eminence, KYMesonet station CROP Shelbyville 9 NNE. Power outages in Shelby County are estimated at 1,084 during peak gust.
Sep 27, 11:16 AM CDTNON-TSTM WND DMG1 S Tyrone, KYSeveral trees down on Wildcat Road in Anderson County. Power outages are estimated at 1,168 in Anderson County.
Sep 27, 11:18 AM CDTNON-TSTM WND DMG5 Sw Trapp, KYReport of a tree down on a deck on Black Road near College Hill Road. A couple of trees down across roads in the area.
Sep 27, 11:30 AM CDTNON-TSTM WND DMG1 Wnw Salem, INTree has fallen onto a house at 112 Washington Blvd.
Sep 27, 11:30 AM CDTNON-TSTM WND DMG1 Wsw Frankfort, KYMultiple trees down in Frankfort.
Sep 27, 11:30 AM CDTNON-TSTM WND DMG4 E Shakertown, KYLarge tree limb down blocking roadway near intersection of Curry Pike and Chinn Lane.
Sep 27, 11:36 AM CDTNON-TSTM WND DMG2 W Richmond, KYTree snapped in front of Chick-Fil-A at the Richmond Centre location.
Sep 27, 11:38 AM CDTNON-TSTM WND DMG1 Wnw Forks Of Elkhorn, KYLarge tree limb down in road at the intersection of Powhatan Trail and Chinook Trail.
Sep 27, 11:40 AM CDTTSTM WND DMG2 Sse Pewee Valley, KYCorrects previous tstm wnd dmg report from 2 SSE Pewee Valley. Ash Ave, near Ash Land Dr, is completely blocked by a large tree.
Sep 27, 11:40 AM CDTTSTM WND DMG2 Sse Pewee Valley, KYAsh Ave, near Ash Land Dr, is completely blocked by a large tree.
Sep 27, 11:40 AM CDTNON-TSTM WND DMG2 Sse Pewee Valley, KYCorrects previous report from 2 SSE Pewee Valley. Ash Ave, near Ash Land Dr, is completely blocked by a large tree.
Sep 27, 11:41 AM CDTTSTM WND DMG2 S Goshen, KYA large tree completely blocking Mayo Lane near Highway 42 in Goshen.
Sep 27, 11:41 AM CDTNON-TSTM WND DMG2 S Goshen, KYCorrects previous dmg report from 2 S Goshen. A large tree completely blocking Mayo Lane near Highway 42 in Goshen.
Sep 27, 11:41 AM CDTNON-TSTM WND DMG3 E Shakertown, KYLarge tree limb blocking Curry Pike near intersection of Chinn Lane.
Sep 27, 11:44 AM CDTNON-TSTM WND DMG5 E Danville, KYReport from mPING: Trees uprooted or snapped.
Sep 27, 11:45 AM CDTTSTM WND DMG2 Nw Brownsboro, KYCorrects previous tstm wnd dmg report from 2 NW Brownsboro. Tree into the powerlines and roadway blocked on Sleepy Hollow Road.
Sep 27, 11:45 AM CDTTSTM WND DMG2 Nw Brownsboro, KYTree into the powerlines and roadway blocked on Sleepy Hollow Road.
Sep 27, 11:45 AM CDTNON-TSTM WND DMG1 Ssw Lexington, KYNicholasville Road closed between Alumni Drive and Cooper Drive due to downed power lines. Approximately 33,856 power outages reported.
Sep 27, 11:45 AM CDTNON-TSTM WND DMG2 Nw Brownsboro, KYCorrects previous dmg report from 2 NW Brownsboro. Tree into the powerlines and roadway blocked on Sleepy Hollow Road.
Sep 27, 11:45 AM CDTNON-TSTM WND DMG2 W Georgetown, KYTree uprooted.
Sep 27, 12:00 PM CDTNON-TSTM WND DMG1 Ne Mount Washington, KYTwo maple trees down in a front yard in Mount Washington.
Sep 27, 12:02 PM CDTNON-TSTM WND DMG4 Wsw Richmond, KYFew trees down throughout the area.
Sep 27, 12:04 PM CDTNON-TSTM WND DMG2 Sse Simpsonville, KYLarge tree uprooted on Buck Creek Road near Simpsonville, KY.
Sep 27, 12:08 PM CDTNON-TSTM WND DMG2 Ese Shakertown, KYLarge tree limbs down across Warwick Road in Mercer County.
Sep 27, 12:15 PM CDTNON-TSTM WND GST 571 Nnw Carlisle, KYMesonet station CARL. Approximately 1,641 power outages in Nicholas County.
Sep 27, 12:15 PM CDTNON-TSTM WND DMGTaylorsville, KYTrees down throughout the county. Approximately 258 power outages reported.
Sep 27, 12:30 PM CDTNON-TSTM WND GST 493 Se Berry, KYMesonet station RBSN Cynthiana 8 N. Approximately 2,838 power outages in Harrison County.
Sep 27, 12:30 PM CDTNON-TSTM WND DMG1 S Georgetown, KYTree limb knocked a power line onto a shed behind a residence on Hoover Court. The shed caught fire due to the live wire and was destroyed.
Sep 27, 12:32 PM CDTNON-TSTM WND DMG2 W Waddy, KYReport from mPING: Trees uprooted or snapped.
Sep 27, 12:41 PM CDTTSTM WND DMG2 Nnw Brownsboro, KYTree blocking Highway 1694 at Harrods Crossing Blvd.
Sep 27, 12:41 PM CDTNON-TSTM WND DMG2 Nnw Brownsboro, KYCorrects previous tstm wnd dmg report from 2 NNW Brownsboro. Tree blocking Highway 1694 at Harrods Crossing Blvd.
Sep 27, 12:46 PM CDTTSTM WND DMG4 W Peytona, KYReport from mPING: Trees uprooted or snapped.
Sep 27, 12:46 PM CDTNON-TSTM WND DMG4 W Peytona, KYCorrects previous dmg report from 4 W Peytona. Report from mPING: Trees uprooted or snapped.
Sep 27, 12:47 PM CDTTSTM WND DMG1 Se Tyrone, KYReport from mPING: Trees uprooted or snapped.
Sep 27, 12:47 PM CDTNON-TSTM WND DMG1 Se Tyrone, KYCorrects previous dmg report from 1 SE Tyrone. Report from mPING: Trees uprooted or snapped.
Sep 27, 12:53 PM CDTNON-TSTM WND DMG2 Ene Middletown, KYLarge tree down on Lake Forest Pkwy and blocking the road.
Sep 27, 1:00 PM CDTNON-TSTM WND DMG2 W Frankfort, KYDelayed report. Social media photo shows large tree down at intersection of Pierce Ln and Holly Hill Drive.
Sep 27, 1:18 PM CDTNON-TSTM WND DMG3 Sse Lancaster, KYLarge tree branch down on house in Garrard County.
Sep 27, 2:12 PM CDTNON-TSTM WND DMG2 S Pleasure Ridge Par, KYTree down on garage near West Pages Lane.
Sep 27, 2:48 PM CDTTSTM WND DMG2 Nw Pewee Valley, KYReport from mPING: Trees uprooted or snapped.
Sep 27, 2:48 PM CDTNON-TSTM WND DMG2 Nw Pewee Valley, KYCorrects previous dmg report from 2 NW Pewee Valley. Report from mPING: Trees uprooted or snapped.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWUS73 KLMK 270852
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
452 AM EDT Fri Sep 27 2024

INZ076>079-083-084-090>092-KYZ029>043-045>049-054>057-065>067-077-
078-272100-
/O.UPG.KLMK.WI.Y.0007.240927T1100Z-240928T0600Z/
/O.NEW.KLMK.HW.W.0002.240927T1400Z-240928T0000Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-
Harrison IN-Floyd-Clark IN-Bullitt-Jefferson-Oldham-Trimble-Henry-
Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-
Clark KY-Marion-Boyle-Garrard-Madison-Taylor-Casey-Lincoln-Adair-
Russell-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Corydon, New Albany, Jeffersonville, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Lebanon, Danville, Lancaster, Richmond, 
Campbellsville, Liberty, Stanford, Columbia, and Jamestown
452 AM EDT Fri Sep 27 2024 /352 AM CDT Fri Sep 27 2024/

...HIGH WIND WARNING IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS 
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts of 50 to 60 mph 
  expected.

* WHERE...Portions of and south central Indiana and east 
  central, north central and south central Kentucky. 

* WHEN...From 10 AM EDT /9 AM CDT/ this morning to 8 PM EDT /7 
  PM CDT/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

INZ089-KYZ023>028-053-061>064-070>076-081-082-272100-
/O.CON.KLMK.WI.Y.0007.240927T1100Z-240928T0600Z/
Perry-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Larue-Butler-
Edmonson-Hart-Green-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Cumberland-Clinton-
Including the cities of Tell City, Lewisport, Hawesville, 
Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, 
Hodgenville, Morgantown, Brownsville, Horse Cave, Greensburg, 
Russellville, Bowling Green, Franklin, Providence, Scottsville, 
Glasgow, Tompkinsville, Edmonton, Burkesville, and Albany
452 AM EDT Fri Sep 27 2024 /352 AM CDT Fri Sep 27 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EDT  /6 AM CDT/
FRIDAY TO 2 AM EDT  /1 AM CDT/ SATURDAY...

* WHAT...East winds 15 to 25 mph with gusts 35 to 45 mph 
  expected.

* WHERE...Portions of central and south central Kentucky, and 
  Perry County, Indiana.

* WHEN...From 6 AM CDT /7 AM EDT/ Friday to 1 AM CDT /2 AM EDT/ 
  Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

BJS
1 follow-up statement
021 
WWUS73 KLMK 272001
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
401 PM EDT Fri Sep 27 2024

INZ076>079-083-084-090>092-KYZ029>043-045>049-054>057-065>067-077-
078-280600-
/O.CAN.KLMK.HW.W.0002.000000T0000Z-240928T0000Z/
/O.EXA.KLMK.WI.Y.0007.000000T0000Z-240928T0600Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-
Harrison IN-Floyd-Clark IN-Bullitt-Jefferson-Oldham-Trimble-Henry-
Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-
Clark KY-Marion-Boyle-Garrard-Madison-Taylor-Casey-Lincoln-Adair-
Russell-
Including the cities of Bardstown, La Grange, Shepherdsville,
Madison, Springfield, Louisville, Bedford, Carlisle,
Taylorsville, Corydon, Jasper, Danville, Jeffersonville, Paoli,
Lawrenceburg, Paris, Scottsburg, Lebanon, English, Lexington,
Cynthiana, New Albany, Salem, Georgetown, Lancaster, Frankfort,
Winchester, Liberty, Nicholasville, Campbellsville, Jamestown,
Harrodsburg, Columbia, Shelbyville, Milton, Stanford, Versailles,
Richmond, and New Castle
401 PM EDT Fri Sep 27 2024 /301 PM CDT Fri Sep 27 2024/

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southeast winds 20 to 30 mph with gusts of 40 to 50 mph.

* WHERE...Portions of south central Indiana and east central, north 
  central, and south central Kentucky.

* WHEN...Until 2 AM EDT /1 AM CDT/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few additional power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

INZ089-KYZ023>028-053-061>064-070>076-081-082-280600-
/O.CON.KLMK.WI.Y.0007.000000T0000Z-240928T0600Z/
Perry-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Larue-Butler-
Edmonson-Hart-Green-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Cumberland-Clinton-
Including the cities of Leitchfield, Burkesville, Brownsville,
Edmonton, Bowling Green, Hawesville, Tell City, Greensburg,
Albany, Hardinsburg, Scottsville, Tompkinsville, Providence,
Hartford, Hodgenville, Glasgow, Brandenburg, Franklin,
Elizabethtown, Horse Cave, Russellville, Morgantown, and
Lewisport
301 PM CDT Fri Sep 27 2024 /401 PM EDT Fri Sep 27 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /2 AM EDT/ 
SATURDAY...

* WHAT...Southeast winds 15 to 20 mph with gusts of 30 to 40 mph.

* WHERE...Portions of Indiana and north central, northwest, and 
  south central Kentucky.

* WHEN...Until 1 AM CDT /2 AM EDT/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RJS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this high wind warning went out at Sep 27, 2:51 AM CDT, 1 hour 1 minute earlier. Its key messages:

  • * Widespread moderate to heavy rain and windy conditions today as the remnants of Helene move through the Lower Ohio Valley. * Potential for 3 to 5 inches of rain through early Saturday morning. Minor river flooding may develop in the lower Green River. * Wind gusts of 45 to 55 mph are possible this afternoon with higher gusts possible over eastern Kentucky and southern Indiana.
Area forecast discussion, Sep 27, 2:51 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Louisville KY
351 AM EDT Fri Sep 27 2024

.KEY MESSAGES...

*  Widespread moderate to heavy rain and windy conditions today as
   the remnants of Helene move through the Lower Ohio Valley.

*  Potential for 3 to 5 inches of rain through early Saturday
   morning. Minor river flooding may develop in the lower Green
   River.

*  Wind gusts of 45 to 55 mph are possible this afternoon with
   higher gusts possible over eastern Kentucky and southern Indiana.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 350 AM EDT Fri Sep 27 2024

Synopsis...TC Helen has moved inland and it is currently moving to
the northeast across the Southeast US. Binary interaction with the
broader cut-off upper low located over the western section of the
Tennessee Valley will drag the decaying tropical system counter-
clockwise over the region and towards the Lower Ohio Valley. The
rapid translational speed of the low pressure center and its
potential track will allow the strong dynamics of the right
semicircle to transition across the forecast area today, enhancing
moisture advection and windy conditions.

Today...Persistent moisture influx from TC Helen rainbands
stretching along the retrograding frontal boundary is supporting
widespread moderate rainfall this morning and will most likely
continue to do so the rest of the period. Although PW values will
surge above 2 inches and depth of warm cloud layer will exceed
10kft, latest HREF solution (27/0Z) shows heavy rainfall evenly
distributed across the region and very low probability of 1-hr QPF
greater than 1 inch at any given moment. As a result, still
expecting minor flooding issues, especially in low-laying areas and
poorly-drained areas with slight risk of flash flooding. IN
addition, Flood Watch still in effect until Saturday morning with
slight spatial modification as another tier of counties was added to
the north after collaboration with surrounding offices. As for river
flooding, the points along the Green River Basin (Rochester and
Woodbury Upper) have around a 20 percent chance of reaching minor
flood stage on Saturday.

Biggest change with this forecast update is the issuance of a High
Wind Warning (HWW) for portions of the Bluegrass, northern Kentucky
and southern Indiana. Latest model runs (ECMWF, GFS, HREF) have
indicated greater than 60 percent of attaining wind gusts of 58 mph
or more late this morning and particularly during the afternoon.
ECWMF and HREF have these kind of winds extending farther south
while the strongest winds in the GFS ensemble member runs are
more constrained to the north of the CWA. The difference can be
probably explained by differences in the low pressure track and how
the associated wind field reacts to the binary interaction. That
being said, model data and further collaboration with surrounding
offices support issuing a HWW from late this morning and until late
around 28/0Z. Last but not least, the forecast took into account the
presence of moist adiabatic lapse rates and persistent cloud cover,
but seems to be the case that 50-knot low level momentum could mix
down during the afternoon with a drying trend noticed in the PW and
cloud fields in both the ECMWF and HREF models.

Tonight...It will remain rainy and windy but strongest wind gusts
will fall below High Wind Warning and even Wind Advisory criteria.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 350 AM EDT Fri Sep 27 2024

Saturday - Tuesday...

The remnants of Helene are expected to wobble across the Ohio River
Valley through the weekend, gradually weakening as it does so. As a
result, we'll keep periods of rain showers (categorical pops) in the
forecast Sat/Sun, and then taper to lingering chances on Monday, and
a slight chance east of I-65 by Tuesday. Saturday will carry an
additional .5" to 1.25" of rainfall, with Sunday amounts dropping to
between a tenth and a quarter inch. Negligible amounts less than a
tenth of an inch are then expected for spotty areas Monday and
especially Tuesday.

Only real concern for any lingering or additional flooding concerns
will be on Saturday for locations that get another inch or so. FFG
values and overall saturated grounds likely won't want to handle
much more rainfall by then. Much will depend how much falls on
Friday, and how well we handle that rainfall to determine whether
any lingering flood threat carries into Saturday. May have to
contend with a river basin or two getting into action or minor flood
should the overall rainfall amounts of widespread 4-5" verify for an
event total. If so, The Green River basin would be the most likely
spot for some river points to get into action or Minor Flood.

Small diurnal ranges due to heavy cloud cover and periodic
precipitation will also be a continuing theme through the weekend
with highs on Saturday only around 70. Sunday highs are slightly
milder in the low and mid 70s, and then mid to upper 70s by Monday.
Lows in the low and mid 60s expected each night.

Tuesday Night - Thursday...

Surface high pressure and dry zonal flow aloft take hold through mid
week. May even start to get some SE CONUS upper ridging building in
toward late week. As a result, expect a dry stretch of weather with
highs back up into the upper 70s and around 80 degrees.

&&

.AVIATION /06Z TAFS THROUGH 12Z SATURDAY/...
Issued at 140 AM EDT Fri Sep 27 2024

Impacts/Confidence:
- High confidence in persistent IFR ceilings and visibilities
throughout the period.
- High confidence in gusty winds today with 35+ knots gusts this
afternoon at LEX, RGA, SDF, and HNB.
- Low confidence in LLWS this morning.

Discussion...Persistent rain from the periphery of TC Helen has
moved in from the south bringing with it IFR CIGS and decreasing
VIS. Current forecast reasoning is that IFR ceilings will
predominate for most, if not all, the TAF period while IFR/MVFR
visibility will eventually set in as the heavier shower activity
approaches the area. As mentioned in previous updates, winds will
rapidly increase this morning and peak during the afternoon hours.
Strongest wind gusts (above 40+ knots) are likely along the northern
terminals (including LEX and SDF) with widespread values in the 25-
to 35-knot range. By tonight, winds will diminish some but still
continue gusting about 20 to 30 knots with a marked direction change
to the east and south given the low pressure track across southern
Kentucky.

Low confidence in LLWS as it may, or may not, technically meet
thresholds. However, a certain amount of speed shear is implicit in
the showery weather and increasingly gusty winds ahead of the
incoming LLJ.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory from 7 AM EDT /6 AM CDT/ this morning to 2 AM
     EDT /1 AM CDT/ Saturday for KYZ023>043-045>049-053>057-
     061>067-070>078-081-082.
     Flood Watch through Saturday morning for KYZ023-024-026>028-
     045>048-053>057-061>067-070>078-081-082.
IN...Wind Advisory from 7 AM EDT /6 AM CDT/ this morning to 2 AM
     EDT /1 AM CDT/ Saturday for INZ076>079-083-084-089>092.

&&

SHORT TERM...ALL
LONG TERM...BJS
AVIATION...ALL
Hazardous weather outlook, Sep 26, 2:55 PM CDT, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
355 PM EDT Thu Sep 26 2024

INZ076>079-083-084-089>092-KYZ025-029>043-049-272000-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Meade-Bullitt-Jefferson-Oldham-Trimble-
Henry-Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Clark KY-
355 PM EDT Thu Sep 26 2024 /255 PM CDT Thu Sep 26 2024/

...WIND ADVISORY IN EFFECT FROM 7 AM EDT  /6 AM CDT/ FRIDAY TO 2 AM
EDT  /1 AM CDT/ SATURDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Widespread rain will move into our area overnight, and may be
locally heavy towards morning, especially in Kentucky.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The remnants of Helene will impact our region through the weekend,
most notably early Friday through Friday night. Widespread rainfall
between 2 and 4 inches and gusty winds as high as 45 to 55 mph will
will be possible with the highest gust across north central KY into
southern IN. There is a Wind Advisory in place from 7 AM EDT (6 AM
CDT) until 2 AM EDT (1 AM CDT).

Localized rainfall amounts over 4 inches and isolated gusts over 40
mph could be realized. There is also a non- zero brief tornado
threat, although confidence is very low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ023-024-026>028-045>048-053>057-061>067-070>078-081-082-272000-
Hancock-Breckinridge-Ohio-Grayson-Hardin-Nelson-Washington KY-Mercer-
Jessamine-Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-
Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
355 PM EDT Thu Sep 26 2024 /255 PM CDT Thu Sep 26 2024/

...FLOOD WATCH IN EFFECT FROM 8 PM EDT  /7 PM CDT/ THIS EVENING
THROUGH SATURDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 7 AM EDT  /6 AM CDT/ FRIDAY TO 2 AM
EDT  /1 AM CDT/ SATURDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/louisville on the
Internet for more information about the following hazards.

   Flood Watch.

Widespread rain will move into our area overnight, and may be
locally heavy towards morning, especially in Kentucky.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/louisville on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

The remnants of Helene will impact our region through the weekend,
most notably early Friday through Friday night. Widespread rainfall
between 3 and 5 inches and gusty winds as high as 35 to 45 mph will
will be possible with the highest gust across north central KY into
southern IN. There is a Wind Advisory in place from 7 AM EDT (6 AM
CDT) until 2 AM EDT (1 AM CDT).

Localized rainfall amounts over 4 inches and isolated gusts over 40
mph could be realized. There is also a non- zero brief tornado
threat, although confidence is very low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

BTN/13

Nearby

High Wind Warnings in Kentucky, 2024High Wind Warnings in Indiana, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.